MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY
Catalog Number PND6F0701058M
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2018-01111, 3005168196-2018-01112.
 
Event or Problem Description
During preparation for a coil embolization procedure, the interventional radiologist found that the three neuron 6f 070 delivery catheters (neuron 070s) were broken at multiple points upon removal from the packaging.The damages to the neuron 070s were found prior to use.Therefore, the neuron 070s were not used in the procedure.The procedure was completed using a new neuron 070.
 
Additional Manufacturer Narrative
Results: the neuron 070 product display box was damaged.The packaging card was creased.The neuron 070 was ovalized approximately 68.5 cm from the hub.The device was kinked approximately 37.0, 39.0, 41.0, 58.0 and 62.0 cm from the hub.The complaint did not involve device functionality, therefore, functional analysis was not performed.Conclusions: evaluation of the returned neuron 070s revealed ovalized devices.The product display boxes and packaging cards were creased and damaged.This damage likely occurred due to improper handling during transit from penumbra to the hospital.Further evaluation revealed kinks on the devices.If the device is forcibly manipulated at extreme angles from the packaging tube, damage such as a kink may occur.Penumbra catheters and product display boxes are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON DELIVERY CATHETER 070
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7569530
Report Number3005168196-2018-01110
Device Sequence Number16187650
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryGR
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/14/2020
Device Catalogue NumberPND6F0701058M
Device Lot NumberF79538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer07/05/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005